It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I'm in a bit of a bind here. This post is long so please bare with me. The specific problem I'm having is towards the end. I ask that you don't give me negative feedback surrounding my decision until you read the entire post. Some background info...

I've suffered from generalized anxiety for quite some time. Anyway, I've been on all sorts of medication (mainly SSRI's. Started with Zoloft (zombie), moved to Lexapro (approx 6 months, then decided it was too expensive). Saw new Dr, who gave me Prozac, and some time later I decided Lexapro was better, so I went back on that again for about 12 months until I had some unexpected expenses come up. The cost of Lexapro got to be too much again. Then I went to generic celexa because it was so much cheaper (Lexapro is Celexa minus the inactive Isomer that creates side effects. Ironically, I had withdrawal symptoms from this generic drug which would occur every day at 4:00PM. This developed almost a few months after making the switch from Lexapro and not right away like expected. These withdrawal symptoms lasted until my next daily dose of generic celexa. I was also getting an odd rash from the generic celexa, so I changed to Prozac and all my sensory problems and my rash went away, so I figured it must've been withdrawal and/or an allergic reaction. Anyway, it scared the crap out of me at the time, but looking back, I now know what it was. I even posted on that experience here: http://www.healthboards.com/boards/showthread.php?t=560689).

Moving on, I eventually decided that I was running out of options and that my primary care physician didn't have enough knowledge on pysch drugs so I went to a psychiatrist instead (mind you all he does is medication management, same thing I was getting before but at a much much higher cost). I gave all of this medication history to him, and he seemed to think that none of the prior drugs were working, so he insisted I try Pristiq, 50mg (SNRI instead of an SSRI). I was on that dose for approx 4 months and decided it wasn't working anymore so I was bumped to 100 mg. I have been on this dosage for the last 7 months. About a month ago, my insurance decided to no longer cover 100mg of Pristiq (50mg X2). So, I asked my shrink if I could stay at 50mg as 100 didn't seem to add much benefit anyway. He balked at that idea and put me on 150mg effexor xr instead :mad: Bad idea, I couldn't physically take a crap for a month. I eventually had enough of that nonsense so I went back to 50 mg Pristiq on my own about 2 weeks ago (I stopped the Effexor XR after the switch since both drugs are in the same class). Stomach problems were solved. I had some electric shocks/ brain zaps/ moving from 150mg effexor xr to 50mg Pristiq but they were mild and manageable.

Anyway, I've been running out of my Pristiq 50mg tabs and so I decided to go on Prozac to help me get off these damn drugs all together as I am tired of being a lab rat (If you are wondering how I can do this, I had some remaining 20 mg prozac scripts for this exact reason, so I filled one of them. Also, I have been seeing a therapist for the past 6 months who has done more for me than drugs ever have or ever will). So up to the current time period, I've started to take Pristiq 50mg every other day with Prozac every other in between day to help with the withdrawal. Prior threads and posts seem to show that this should work. So far it's not working, and I've only been 3 days into the Pristiq 50mg every other day routine. Today I could barely type without my neuron's misfiring in my head thereby giving me the famous ZAP ZAP ZAP (they come in sets of 3, every 5 minutes or so). :dizzy: I have fired my shrink as I asked him specifically before I started on this drug what his plans were to take me off of it, if I ever decide to take that route. At the time, he told me I shouldn't worry about that. (Begin Rant) Quite honestly, he's been more of a dictator than a help. To me, that is extremely frustrating as we aren't living in the 60's anymore when patients with mental conditions didn't have much of a choice. I honestly believe it is unrealistic for me to be on drugs my whole life, especially when they all have their fair share of side effects. I realize now that there are other non drug ways to help me with my problems. (/END Rant) Anyway, so I'm now in this withdrawal hell on my own, because my prior shrink refused to listen to me. So I've done my research, and the online Physician's reference says to taper off Pristiq by taking 50mg every other day for a week or two and then take 50mg every 3rd day, etc. Well, this is where I'm stuck. I can't cut the drug in half and take it daily like that because it is extended release and I also can't take it every other day without feeling debilitated by brain zaps (almost afraid to drive). I went to the natural food store today and got some Malic Acid, Fish Oil, Vitamin C, and Ginger per my research on the internet of people that have had success tapering off effexor xr using these supplements (effexor xr is same exact drug minus the inactive isomer. Sound familiar Lexapro?).

So should I try 40mg of Prozac on my off days from Pristiq? I heard this mentioned on a prior topic, but I have no clue where it was that I found that information anymore. Also, please don't bash me for not following Dr's orders, etc as I mentioned before that he doesn't seem to be interested in helping me get off these things and would rather see me pay $150 or so out of pocket to pay for the extra 50mg.

Please help! I'm in Pristiq tourture here :eek:





All times are GMT -7. The time now is 07:50 PM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!